MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7H-NA-10E
Medical Device Problem Codes Loose or Intermittent Connection (1371); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E2: no information.The device is expected to be returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the autoclavable camera head had poor contact and image was blurry.There were no reports of patient harm.
 
Event or Problem Description
This report is being submitted for additional information regarding legal manufacturer's final investigation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The subject device underwent visual and functional inspection.The customer allegation was confirmed.Additionally, poor watertightness was observed.It is clear that water may have entered the interior due to poor watertightness.It is speculated that the moisture that entered caused the internal charged coupled device to malfunction, making it impossible to communicate properly, leading to poor images and poor contact.A review of the device history record found no deviations that could have caused or contributed to the reported issue.There was no repair history for the actual product within the past 12 months from the date of the complaint.The reported risk/harm is addressed in the instructions for use (ifu): "warnings" section of the instruction manual "instructions for use": ·in case of abnormalities in the endoscopic images or functions, the following warning is given.If an abnormality occurs in the endoscopic image or function and returns to normal spontaneously, there is a possibility that the device has already malfunctioned.If you continue to use the device as it is, the abnormality may occur again and the device may not return to normal.In this case, discontinue use immediately and slowly pull the endoscope out of the patient.Continued use of such an instrument may cause injury to the patient, bleeding, or perforation.The following is stated in the "caution" section of the instruction manual "for safe use_handling and general precautions".- do not hit or bend the electrical contacts of the video connector.Doing so may make it impossible to connect to the video system center or cause a connection failure.Olympus will continue to monitor the field performance of this device.

Brand Name
AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18431474
Report Number3002808148-2024-30006
Device Sequence Number12464466
Product Code FET
UDI-Device Identifier04953170141805
UDI-Public04953170141805
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K043275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7H-NA-10E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown